MAUDE Adverse Event Report: COVIDIEN LP LIGASURE HS MAX DISP ELECT/CORD; LIGASURE VESSEL SEALING SYSTEM

COVIDIEN LP LIGASURE HS MAX DISP ELECT/CORD; LIGASURE VESSEL SEALING SYSTEM
Model Number LS3092
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Snap damage can be caused by the user improperly misaligning the snaps into the mating holes during assembly.This damage can also be caused by multiple assembly attempts.The instructions for use provide additional information on the proper method of assembling the electrodes into the reusable instrument.Manufacturing performs a 100% visual inspection that includes checking for damage to the snaps.It is unlikely the device left the covidien facility in this condition.
 
Event or Problem Description
The customer originally reported that the device had no power.A new device was used without further consequences.No patient injury reported.No medical intervention required.When the device was received for investigation on (b)(6) 2016, it was noted that there was one broken and missing snap pin.Site was unable to verify location of missing snap pin.
 
Additional Manufacturer Narrative
(b)(4).Date of follow-up report : 04/15/2016.One used ls3092 was received for evaluation.Visual inspection found one broken and missing snap from the electrode jaw.The customer reported that the device that the device had no power.The reported condition was not confirmed.The device was tested for activation on simulated tissue.The device tested normally with visually acceptable seals and end tones indicating completed seal cycles.The investigation found the device to function normally and within specifications.No failure mode was identified.An additional failure was found during the investigation.The additional findings did not contribute to the reported condition.The investigation found one broken snap on the electrode jaw.Snap damage can be caused by the user improperly misaligning the snaps into the mating holes during assembly prior to use.This damage can also be caused by multiple assembly attempts.

Brand Name
LIGASURE HS MAX DISP ELECT/CORD
Common Device Name
LIGASURE VESSEL SEALING SYSTEM
Manufacturer (Section D)
COVIDIEN LP
5920 longbow drive
boulder CO 80301
MDR Report Key5532258
Report Number1717344-2016-00286
Device Sequence Number279244
Product Code GEI
UDI-Device Identifier10884524002156
UDI-Public0110884524002156
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLS3092
Device Catalogue NumberLS3092
Device Lot Number52100162X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/29/2016
Supplement Report FDA Received Date04/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;